Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The set of second iterates is nowhere dense in $ C$


Author: Károly Simon
Journal: Proc. Amer. Math. Soc. 111 (1991), 1141-1150
MSC: Primary 58F08; Secondary 26A18, 54H20
DOI: https://doi.org/10.1090/S0002-9939-1991-1033961-5
MathSciNet review: 1033961
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ denote the set of continuous functions mapping $ [0,1]$ into itself endowed with sup norm. It is proved that the set $ \{ f \circ f:f \in C\} $ is nowhere dense in $ C$.


References [Enhancements On Off] (What's this?)

  • [1] P. D. Humke and M. Laczkovich, On the squares of continuous functions, Ergodic Theory Dynamical Systems (to appear). MR 1062763 (92d:26009)
  • [2] -, The Borel structure of iterates of continuous functions, Proc. Edinburgh Math. Soc. 32 (1989), 483-494. MR 1015490 (90i:28004)
  • [3] K. Simon, On the periodic points of a typical continuous function, Proc. Amer. Math. Soc. 105 (1989), 244-249. MR 929418 (89e:58097)
  • [4] -, Some dual statements concerning Wiener measure and Baire category, Proc. Amer. Math. Soc. 106 (1989), 455-463. MR 961409 (89k:26003)
  • [5] -, Typical continuous functions are not iterates, Acta Math. Hungar (to appear). MR 1077067 (91m:26005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F08, 26A18, 54H20

Retrieve articles in all journals with MSC: 58F08, 26A18, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1033961-5
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society